• question-icon

    What causes numbness in the tongue and gums after taking Novocaine injection?

default
Posted on Wed, 16 Aug 2017 in Dental Health
Question: Hello Dr. XXXXXXX I recently had a dental procedure that involved my dentist injecting my lower left jaw with Novocain. While administering the shot he hit a nerve and my whole body jumped. It felt like an electronic shock. The next day I could still not taste anything on the left side of my tongue and my gums were still a bit numb. I called him and he prescribed me steroids. I completed the 6 day regimen of the steroids but now it's been a month now and I still can't taste anything on the left side of my tongue, the gums are still a bit numb and there's a slight metallic taste. What should I do?
doctor
Answered by Dr. Honey Arora 1 hour later
Brief Answer:
Recover take time..

Detailed Answer:
Hi..
Thanks for the query..

If the nerve was directly hit then it can get injured that can inturn cause the symptoms that you are facing..

As nerve repair and regeneration is a slow process therefore you should keep patience as it will recover gradually..

Needle prick injuries generally recovers completely so do not worry about it but you need to keep patience s it can take upto 2-3 months to recover and even more something..

You should also start taking Vitamin B complex supplements as they are helpful in nerve repair..

Please write back for more queries..

Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13925 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Prick injuries

doctor1 MD

Hi, I'm a young dentist . A few days ago, after an anesthesia , I prick myself with the needle. The glove didn't seem perforated or broken and I...

doctor1 MD

hi i was at my construction site and iron nail got into my feet. Can i know by evening i can go and take the injection or should i go immediately....

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Honey Arora
  • Q - Suggest treatment for radiating pain in jaw

  • Q - Suggest treatment for raised bumps on tongue

  • Q - What causes cramps and weakness post intake of Clindamycin and Oxycodone?

  • Q - Is Tylenol advisable for pain while on Ramipril and Atorvastatin?

  • Q - What causes gum sensitivity along with puffiness and sensitivity inside...

  • Q - What causes a painless patch inside the left cheek?

  • Q - What causes bleeding gums while brushing?

  • Q - What causes lower front teeth pain and bleeding gums while on Storvas?

  • Q - What causes severe tooth pain post a root canal?

  • Q - Suggest remedies for dental abscess

backtotop2